By Chard of Glass - 04/10/2016 12:45 - Canada - Marystown

Today, I woke up with a nasty cough. My mother gave me cough syrup for it. After about 30 minutes, I was dizzy, nauseous, and high as a fucking kite. Turns out the cough syrup reacts badly with my prescription medications, making me even sicker than I already was. FML
I agree, your life sucks 11 601
You deserved it 1 155

Add a comment

You must be logged in to be able to post comments!

Top comments

FYI, kites actually maintain relatively low altitudes during coitus.

I've always wanted a portable chemistry lab.*sigh*

Comments

FYI, kites actually maintain relatively low altitudes during coitus.

You never fail to amuse me with your wit, good sir.

Yeah, the first few times are hard, but once you build up a tolerance, your meds and cough syrup could become a party!

If you're on an SSRI, that's a good recipe for death.

First time taking cough syrup? If so, FYL. Unless if the cold/sickness doesn't mix with the medicine then double FYL. I hope you feel better OP!

I've always wanted a portable chemistry lab.*sigh*

Shouldn't you read the bottle or pamphlet before taking things you don't know about?

A lesson for your mom, and people in general: read medication labels BEFORE giving/taking anything, so you know what to avoid. I know someone who took a sleep aid and then chased it with Tylenol, due to a headache. They ended up passing out all the next day. Turned out the brand of sleep syrup they were using had a warning label that said not to mix it with certain pain relief meds. The point being, there's a reason they put that information on the label. Make sure you remind your mom not to give you anything without making sure it's safe first.

While this is true, almost every medication has certain labels, like to contact your doctor before taking if you have diabetes for example, and I understand why people don't want to contact their doctor every time they go to take a medication. The best & easiest thing to do is to call your pharmacy and talk with a pharmacist. I've done this many times. Not only do they know which meds interact badly with each other, but they also have a file of all the meds you are on and can look it up with a few clicks of a keyboard. I got prescription cough medicine when I was around 12 years old, and my mom accidentally gave me 2 tablespoons instead of teaspoons. I started feeling funny (high, of course I had no idea what that was) and she had to pull over on the way to school because I had to puke. She immediately took me home, realized her mistake, was devastated, and I just slept it off feeling a lot better after I'd puked. Needless to say, we always read the directions extremely carefully now and are very careful to not mix up teaspoon and tablespoon. Lol.

always read the label.

Read the warning label.

I'm high as a kite, I just might stop to check you out. Lemme go on, black eyed blister in the sun, lemme go on Big hands, I know you're the one. (If you get the reference, I'll send you free desserts)

I love the Violent Femmes! So, what's for dessert?

Ahh yes, I too love the .. "violet femmbotts" (pls I want cheesecake so bad)

I'm pretty sure that's not a Violent Femmes lyric. I don't think their song contains the line 'black eyed blister in the sun'

I have a similar issue because I take opiate pain relief. You always always have to check the label. And it's not on your mom, it's your responsibility to manage what you take when you are sick and to make sure it's compatible with your daily meds. Or skip the daily meds for the extras (depending on what you take meds for that may or may not be possible).

That really depends on the age of the kid, and what medications their on. And even if they're only on a few meds, even as a teenager, a parent is responsible for their kid's health and should still be actively involved in medication for their child. Teaching the teenager while they monitor medication, yes, but still monitoring it.